Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Does the use of flucloxacillin affect menstruation?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
My period hasn't started but I have just come off a 14 day course of flucloxacillin could that be the cause
Posted Tue, 22 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 40 minutes later
Thanks for the query.
Normally flucloxacillin does not have any effect upon menstruation.That itself should not be the cause for the delayed period.
It would be helpful to know when your last period was,and the regularity of your cycles.
However,if you are sexually active and have missed your period by at least 2 weeks then you need to take a pregnancy test.Most importantly,there is a chance of drug interaction between oc pills and flucloxacillin.So if you have been taking both drugs simultaneously,then there is always a possibility of failure of contraception.
So do take the pregnancy test, and report to your gynaecologist immediately.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor